Alert archive / Alabama / Special Weather Statements in 2011
Special Weather Statement, NWS Tallahassee, FL
NWS Tallahassee, FL issued this special weather statement at Aug 4, 2011, 12:30 PM CDT for Henry County, Alabama. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 4, 2011, 12:30 PM CDT (17:30 UTC)
- Expired
- Aug 4, 2011, 1:00 PM CDT
- In force
- 30 min
- Issued by
- NWS Tallahassee, FL
County Henry County, AL
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 5.5 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1151 J/kg
- Mixed-layer CIN
- -112 J/kg
- Mixed-layer LCL
- 1179 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -37 m²/s²
- 0-3 km storm-relative helicity
- -10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
194
WWUS82 KTAE 041730
SPSTAE
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1230 PM CDT THU AUG 4 2011
ALZ067-041800-
HENRY AL-
1230 PM CDT THU AUG 4 2011
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR HENRY COUNTY...
* UNTIL 100 PM CDT
AT 1225 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM 17 MILES SOUTHWEST OF GEORGETOWN...OR NEAR
LAWRENCEVILLE...MOVING SOUTHEAST AT 15 MPH.
WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
LAT...LON 3176 8516 3153 8504 3140 8539 3156 8542
3164 8543 3166 8542 3171 8527 3171 8522
3174 8521
TIME...MOT...LOC 1730Z 295DEG 11KT 3169 8529
$$
10-EVANSWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Aug 4, 8:10 AM CDT, 4 hours 20 minutes earlier.
Area forecast discussion, Aug 4, 8:10 AM CDT, 4 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
910 AM EDT THU AUG 4 2011
.DISCUSSION...ANOTHER VERY WARM AND HUMID START ACROSS THE REGION
THIS MORNING WITH JUST SOME PATCHY FOG BURNING OFF. HOWEVER...WHILE
THE LAST 2 DAYS HAVE BEEN RELATIVELY FREE FROM CONVECTION WITH THE
SEA BREEZE SUPPRESSED FROM THE UPPER LEVEL RIDGING...IT COULD BE A
VERY DIFFERENT STORY LATE THIS AFTERNOON AND EVENING. AS THE UPPER
LEVEL RIDGE HAS BEGUN TO BUILD FURTHER WESTWARD...A FAIRLY LARGE MCS
FORMED OVER NORTHERN AL AND GA LAST NIGHT...WHICH IS SENDING OUTFLOW
BOUNDARIES SOUTHWARD TOWARDS OUR REGION. THIS COULD SET THE STAGE
FOR AT LEAST SCATTERED SHOWERS AND THUNDERSTORMS OVER THE CWA LATE
THIS AFTERNOON INTO THIS EVENING...OR POSSIBLY A NEW MCS WHICH IS
INDICATED IN BOTH OUR LOCAL 4KM WRF AND SPC'S. THE MAIN DIFFERENCE
IS TIMING WITH SPC'S WRF SHOWING CONVECTIVE DEVELOPMENT ENTERING OUR
CWA FROM THE NORTH BY 20Z AND OUR'S BY 01Z. DEPENDING ON HOW MUCH
HEATING WE RECEIVE...WOULD NOT BE SURPRISED TO SEE A FEW STRONG
STORMS. DUE TO THE UNCERTAINTIES WITH POTENTIAL DEVELOPMENT AND
TIMING...BELIEVE THE CURRENT 30-40% POPS ARE OK FOR NOW...BUT WILL
CONSIDER UPWARD ADJUSTMENTS AS TIME GOES ON. OTHERWISE...THE HEAT
AND HUMIDITY WILL RULE THE AIR FOR MORE DAY.
&&
.AVIATION...BIGGEST QUESTION FOR TODAY WILL BE WITH AFTERNOON/
EVENING THUNDERSTORM POTENTIAL AT TAF SITES. PATTERN WILL REMAIN
CONDUCIVE FOR INCREASE IN THUNDERSTORMS ACROSS NRN SITES LATER TODAY
WITH ACTIVITY SINKING SWD TOWARDS NW FL THIS EVENING. THIS IS
REFLECTED WITH TEMPO GROUPS FOR TSRA AT KDHN AND KABY BEGINNING
AROUND 19-20Z. ONCE THIS ACTIVITY DIMINISHES DURING THE
EVENING...QUESTION THEN TURNS TO CIG/VSBY RESTRICTIONS TOWARDS
OVERNIGHT AS LOW CLOUDS/FOG DEVELOP. WILL MAINTAIN MVFR ACROSS ALL
SITES FRIDAY MORNING FOR A FEW HOURS...ALTHOUGH ISOLD IFR MAY
DEVELOP ONCE AGAIN AROUND DAY BREAK.
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...HEAT ADVISORY FROM NOON TODAY TO 6 PM CDT THIS EVENING FOR THE
FOLLOWING ZONES: COFFEE...DALE...GENEVA...HENRY...HOUSTON.
GA...HEAT ADVISORY FROM 1 PM THIS AFTERNOON TO 7 PM EDT THIS EVENING
FOR THE FOLLOWING ZONES: BAKER...CALHOUN...CLAY...DECATUR...
DOUGHERTY...EARLY...GRADY...LEE...MILLER...MITCHELL...
QUITMAN...RANDOLPH...SEMINOLE...TERRELL.
FL...HEAT ADVISORY FROM 1 PM EDT /NOON CDT/ THIS AFTERNOON TO 7 PM
EDT /6 PM CDT/ THIS EVENING FOR THE FOLLOWING ZONES:
CALHOUN...CENTRAL WALTON...COASTAL BAY...COASTAL DIXIE...
COASTAL FRANKLIN...COASTAL GULF...COASTAL JEFFERSON...
COASTAL TAYLOR...COASTAL WAKULLA...GADSDEN...HOLMES...
INLAND BAY...INLAND DIXIE...INLAND FRANKLIN...INLAND GULF...
INLAND JEFFERSON...INLAND TAYLOR...INLAND WAKULLA...INLAND
WALTON...JACKSON...LAFAYETTE...LEON...LIBERTY...SOUTH
WALTON...WASHINGTON.
GM...NONE.
&&
GOULD/EVANSHazardous weather outlook, Aug 4, 4:01 AM CDT, 8 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 501 AM EDT THU AUG 4 2011 ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134- GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-050300- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON- HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF- INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY- INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON- COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON- COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY- RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN- EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 501 AM EDT THU AUG 4 2011 /401 AM CDT THU AUG 4 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... A HEAT ADVISORY REMAINS IN EFFECT FOR MUCH OF THE REGION THIS AFTERNOON AND EARLY EVENING. A COMBINATION OF HOT TEMPERATURES AND HIGH DEWPOINTS WILL RESULT IN MAXIMUM HEAT INDICES APPROACHING 110 DEGREES INLAND...AND BETWEEN 110 AND 114 DEGREES CLOSE TO THE COAST. HEAT INDICES THIS HIGH CAN BE POTENTIALLY DANGEROUS... ESPECIALLY TO THOSE WITH PLANS FOR PROLONGED FOR STRENUOUS OUTDOOR ACTIVITIES. A SCATTERED OF SHOWERS AND THUNDERSTORMS IS EXPECTED LATER TODAY...ESPECIALLY NORTH OF THE FLORIDA BORDER. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... THE HEAT WILL REMAIN A CONCERN THROUGH FRIDAY. AT THIS TIME THE BEST CHANCES FOR SEEING HEAT INDICES EXCEED 110 DEGREES WILL BE CLOSE TO THE COAST. GREATER COVERAGE OF SHOWERS AND STORMS AND RESULTING CLOUD COVER WILL HELP KEEP HEAT INDICES BELOW ADVISORY LEVELS FURTHER INLAND. THE CHANCES FOR MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS WILL FURTHER INCREASE FRIDAY AND THROUGH THE UPCOMING WEEKEND. THE STORM PREDICTION CENTER HAS OUTLOOKED OUR NORTHERN ZONES WITHIN A SLIGHT RISK FOR SEVERE WEATHER DURING FRIDAY. THE MAIN THREAT WILL BE FOR LOCALIZED DAMAGING WINDS. THE PROGRESS OF TROPICAL STORM EMILY...CURRENTLY OVER THE EASTERN CARIBBEAN SEA...WILL BE CLOSELY MONITORED DURING THE NEXT SEVERAL DAYS. HOWEVER...THE CURRENT FORECAST FROM THE NATIONAL HURRICANE CENTER KEEPS EMILY WELL TO OUR EAST WITH LITTLE TO NO IMPACT ON OUR LOCAL WEATHER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. 14-MROCZKA
In the hours before
Special weather statement, Aug 4, 12:30 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1230 PM CDT THU AUG 4 2011
ALZ067-041800-
HENRY AL-
1230 PM CDT THU AUG 4 2011
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR HENRY COUNTY...
* UNTIL 100 PM CDT
AT 1225 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM 17 MILES SOUTHWEST OF GEORGETOWN...OR NEAR
LAWRENCEVILLE...MOVING SOUTHEAST AT 15 MPH.
WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
LAT...LON 3176 8516 3153 8504 3140 8539 3156 8542
3164 8543 3166 8542 3171 8527 3171 8522
3174 8521
TIME...MOT...LOC 1730Z 295DEG 11KT 3169 8529
10-EVANSThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 2:52 PM CDT | Special Weather Statement | TAE | Turner | 23 min |
| Aug 4, 1:58 PM CDT | Special Weather Statement | TAE | Dale | 32 min |
| Aug 4, 2:24 PM CDT | Special Weather Statement | TAE | Dale | 36 min |
Nearby
Special Weather Statements in Alabama, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.